Any idea how soon the "more normal" HPT loop should start working after stopping T3
I just thought of this when I was nauseaus yesterday too - could it be because of TRH release and TSH rising
I was already hoping to get my T3 production going but it doesn't seem to be happening right now - although my resting heart rate has normalized I'm also freezing cold (and my body temp has gone from 36.7 to 36.4). My head is doing pretty good actually which surprises me. I still don't feel HypoT except for the body temp
Truly no idea. I'd think the loop would start working pretty soon as such, but as you know it will take some time on the same dosage before it 'reflects' where you currently stand (as far as TSH goes).
I truly have no idea whether TSH rising would cause nausea as such. then again I'd think, TSH will only rise if the levels drop, so if you're levels are dropping even more...
Besides (you're more knowledgeable then I am, just throwing in some thought), maybe you start to feel your levels of recently now? After all as far as I recall your FT3 was quite low (which makes sense since you quit Cytomel).
(something I wonder about just for me really. The freezing cold you mention is it 'general'? Like I for one always seem to have a glowing yet, yet body freezing. Hands moist, yet cold ))
I too feel cold when my body temp is up. But then my hands are warm when they normally aren't and of course measuring the temp reveals the truth. I checked the temp later last night and it had gone up a bit, to 36.6 which is kinda the "low end of normal" for me, and I didn't feel that cold anymore.
I came to think of the nausea thing as TRH administration can cause nausea - and I haven't felt it for a couple of days now - and I'm sure I would if it was "hypoT nausea". Go figure
I actually feel pretty good right now - I don't understand why - maybe the 6 year vacation of my conversion has done it good and it will start again No obvious hypoT or hyperT signs, the head in pretty good shape (some annoying issues going on around me but that's the story of my life ). If things don't go for the worse I'm going to wait for awhile and hopefully get labs taken at some point to see how they've changed. I'm sure my TSH will go up now that I'm off T3, hopefully some improvement to my FT3 when "the loop" starts working again.
I mean the opposite of what you're going through right now There have been times years ago when I've been very hypoT and feeling what you're describing - I should be feeling it right now but for some reason I don't
Makes me wonder - do You truly need to decrease the dose What was the reasoning behind it?
I was overmedicated on Levoxyl 125 for awhile. My new endo wanted me to drop down to the 112's for 6 wks. , do labs and add in extra dose one day a week if needed. I had been alternating 112 and 118.5 for 8 weeks to maintain myself, while waiting to get in to my new endocrinologist appt. The previous endo was not appropriately monitoring me.
I guess I was on the right page in what you were referring to!
Did you have hyperthyroid symptoms on 125 or was it just labs pointing towards hyperT? Even if 125 was a bit too much a while ago it may not be too much right now (I've needed to go up and down between 175 and 225 during the past 6 years ). Hope you get things sorted soon
Oh yeah, there were hyper symptoms with the 125's. TSH .295 and free T4 1.7 at top of range.
Prior to this past year on the 125's, I had been on the 112's for 4 years and significantly undermedicated. Went from 112 seven days a week to 6 1/2 of the 112's a week as per endo. I feel I have needed 812 weekly total all along. This is all hindsight talking, since
I've recently educated myself on internet and forums.
And I just don't get why we can't be on one dose and stay there. Was diagnosed with Hasimoto's 17 years ago. I am 50 years old right now and understand there will be some changes in dose around this age, but not like what has transpired.
I have confidence in my new endo to get me straightened out. She is intelligent and
has consideration for her patients.
My new saying is: if you want to confuse a thyroid patient, keep them undermedicated and overmedicated. They will not have a reference point for normal and will think something else is wrong with them. Wishing you well, FinnMaid, on your adjustments and thank you for replying.
The Following User Says Thank You to Gwen112 For This Useful Post: FinnMaid (02-12-2012)
Still doing pretty good, does not feel as cold as before (the weather is warmer now so that probably helps), however feeling a bit "mentally imbalanced" (but it's probably estrogen doing that too right now). Need to contact my doctor's office next week, I really would like to have some labs taken to see where I'm at
I just spoke with my endo and I'm going to pick up a lab referral from the office. He thinks me going a bit "overdrive" in the PM may be an absorption thing so he suggested splitting the dose. Certainly going to give it a try but I think I won't make any changes before I have those labs taken. If there's some fine tuning to be done after labs that's no problem I need to talk to my "public doctor" about taking those labs so it takes a while before I can actually go to the lab (for free) - which can be a good thing as there may some stabilizing still to happen (wishful thinking ).
Last edited by FinnMaid; 02-25-2012 at 01:00 AM.
The following 2 users give hugs of support to: FinnMaid lisa789 (02-25-2012), sammy64 (02-25-2012)
I think it might be possible to try a tiny reduction to my T4 - but we'll see The endo was like you sure don't look hyperT but maybe you don't need T3 anymore. Labs 4-6 weeks after quitting T3 should be fine. Picked up the lab referral and asked the receptionist if I'll be charged for the call - obviously not
It's funny, I have mixed feelings about this. On the other hand I'm doing happy dance to be not needing T3 anymore (there are these practical issues with using T3 in this country too), on the other hand after 6 years of being on the med it's not easy to let go of it as it has kept me going - afraid that I soon may need to go back on it (but luckily I do have one unopened bottle in the cupboard and a prescription for it so going back on it is no problem).